Alert archive / Utah / Special Weather Statements in 2015
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 1, 2015, 6:04 PM MDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 6:04 PM MDT (00:04 UTC)
- Expired
- Jul 1, 2015, 6:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Salt Lake City, UT
The radar
The Cedar City radar (KICX), 57 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
167 WWUS85 KSLC 020004 SPSSLC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 604 PM MDT WED JUL 1 2015 UTZ020-020045- SOUTH CENTRAL UTAH UT- 604 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON AND SOUTHWESTERN KANE COUNTIES UNTIL 645 PM MDT... AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS 8 MILES NORTHEAST OF COLORADO CITY...MOVING SOUTHWEST AT 10 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE. HEAVY RAINFALL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH THIS LINE OF STORMS. LOCATIONS IMPACTED INCLUDE... HILDALE AND CORAL PINK SAND DUNES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL MAY ACCUMULATE ON AREA ROADS RESULTING IN DANGEROUS TRAVEL CONDITIONS. && LAT...LON 3717 11284 3705 11269 3700 11276 3700 11306 TIME...MOT...LOC 0002Z 047DEG 10KT 3705 11284 $$ MPS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:10 PM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 1, 3:10 PM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 310 PM MDT WED JUL 1 2015 .SYNOPSIS...HIGH PRESSURE ALOFT CENTERED ACROSS THE WESTERN GREAT BASIN WILL SHIFT EAST TO THE FOUR CORNERS THIS WEEKEND. A GRADUAL DRYING TREND CAN BE EXPECTED THROUGH THE END OF THE WORK WEEK...THEN INCREASING MOISTURE AND SOMEWHAT COOLER TEMPERATURES WILL MOVE INTO THE REGION FOR EARLY NEXT WEEK. && .DISCUSSION...HIGH PRESSURE REMAINS OVER THE GREAT BASIN THIS AFTERNOON...WITH THE RIDGE AXIS OVER NEVADA. A RELATIVELY MOIST AIRMASS REMAINS OVER UTAH AND SOUTHWEST WYOMING WITH PWS AROUND 1.0 INCH. THE REPOSITIONING OF THE RIDGE AXIS HAS PUT THE AREA UNDER A MORE N/NW FLOW...AND THIS IS ALLOWING DRIER AIR TO START TO NOSE IN FROM THE NORTH. STILL...WITH DECENT MOISTURE IN PLACE SHOWERS AND THUNDERSTORMS HAVE STARTED DEVELOPING OVER THE HIGHER TERRAIN...THOUGH COVERAGE IS A BIT LESS THAN YESTERDAY. STILL THINK DEVELOPMENT WILL CONTINUE INTO THE EARLY EVENING SO HAVE NOT CHANGED POPS MUCH. MAXES ALSO RUNNING A LITTLE BIT COOLER TODAY COMPARED TO YESTERDAY BUT STILL 5-10F ABOVE SEASONAL NORMS. DRIER AIR WILL CONTINUE TO MAKE ITS WAY INTO THE AREA THURSDAY AND FRIDAY IN NORTHWESTERLY FLOW AS THE RIDGE AXIS MOVES SLOWLY EAST. BECAUSE OF THIS...COVERAGE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DECREASE. BY SATURDAY...THE RIDGE AXIS MOVES OVERHEAD SO LITTLE CHANGE IN MOISTURE IS EXPECTED...BUT MAXES SHOULD START TO WARM AGAIN WITH 100F POSSIBLE AGAIN ALONG THE WASATCH FRONT. GLOBAL MODELS INDICATE RIDGE AXIS WILL BE EAST OF THE FORECAST AREA BY SUNDAY...AND THE FLOW ALOFT WILL SWITCH TO S/SW. THIS WILL DRAW TROPICAL MOISTURE BACK INTO THE FORECAST AREA...INCREASING CHANCES FOR CONVECTION WHILE BRINGING TEMPERATURES CLOSER TO SEASONAL NORMALS. THOUGH GUIDANCE YESTERDAY INDICATED THIS MOISTURE WOULD BE SHORT LIVED...GFS/EC TODAY ARE BACK TO HOLDING ONTO THIS MOISTURE THROUGH EARLY NEXT WEEK. CURRENT POPS COVER THE TREND WELL AND DID NOT MAKE MANY CHANGES IN THE EXTENDED PERIOD. && .AVIATION...VFR CONDITIONS WILL PREVAIL AT KSLC THROUGH THE TAF PERIOD WITH NORTHWEST WINDS SWITCHING BACK TO THE SOUTH AROUND 04Z. && .FIRE WEATHER...THE UPPER RIDGE CENTERED NEAR THE UTAH/NEVADA BORDER THIS AFTERNOON WILL SLOWLY SHIFT EAST THE NEXT SEVERAL DAYS...ENDING UP NEAR THE FOUR CORNERS REGION BY EARLY NEXT WEEK. SOMEWHAT DRIER AIR WORKING SOUTH ACROSS THE STATE TONIGHT THROUGH THURSDAY WILL SERVE TO REDUCE THE AFTERNOON/EVENING CONVECTION. ENOUGH RESIDUAL MOISTURE WILL STILL EXIST FOR ISOLATED TERRAIN-BASED CONVECTION THROUGH SATURDAY. THE RECENTERING OF THE UPPER RIDGE NEAR THE FOUR CORNERS WILL ALLOW MOISTURE TO RETURN NORTH INTO THE REGION LATE SUNDAY/MONDAY. SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE IN AREAL COVERAGE SUNDAY AFTERNOON...THEN PEAK ON MONDAY/MONDAY NIGHT. TEMPERATURES WILL REMAIN ABOVE TO WELL ABOVE EARLY JULY NORMALS WITH RH VALUES LOW THROUGH THE UPCOMING WEEKEND. INCREASED CONVECTIVE PRECIP EARLY NEXT WEEK WILL LEAD TO COOLER MORE SEASONAL TEMPERATURES EARLY IN THE WEEK...WITH HIGHER RH VALUES AND BETTER NIGHT TIME RECOVERIES. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION...SEAMAN FIRE WEATHER...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 1, 9:10 AM MDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 910 AM MDT WED JUL 1 2015 UTZ001>016-019>021-517-518-WYZ021-021200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 910 AM MDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING WILL INCREASE IN BOTH AREAL COVERAGE AND INTENSITY THIS AFTERNOON THROUGH THIS EVENING. THE GREATEST CONCENTRATION OF SHOWERS AND STORMS WILL BE ACROSS THE SOUTHERN HALF OF THE OUTLOOK AREA. STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND SMALL HAIL WILL ACCOMPANY THE THUNDERSTORMS. TEMPERATURES WILL REMAIN HOT ACROSS THE OUTLOOK AREA. BE ALERT TO THE HAZARDS OF EXCESSIVE HEAT. THE ADDED STRESS CAN BE DANGEROUS... PARTICULARLY FOR SENSITIVE INDIVIDUALS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRIER AIR WORKING NORTH TO SOUTH THROUGH THE REGION WILL REDUCED THE NUMBER OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SATURDAY. THE BEST CHANCE FOR ANY THUNDERSTORMS WILL REMAIN OVER THE SOUTHERN UTAH MOUNTAINS...AND ACROSS THE UINTA RANGE IN NORTHEAST UTAH. TEMPERATURES WILL REMAIN HOT WITH THE WARMEST READINGS EXPECTED ON SATURDAY. MOISTURE WILL RETURN TO UTAH BEGINNING SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE OUTLOOK AREA EARLY NEXT WEEK. TEMPERATURES WILL RETURN TO MORE SEASONAL LEVELS DUE TO CLOUD COVER AND PRECIPITATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jul 1, 6:04 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 604 PM MDT WED JUL 1 2015 UTZ020-020045- SOUTH CENTRAL UTAH UT- 604 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON AND SOUTHWESTERN KANE COUNTIES UNTIL 645 PM MDT... AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS 8 MILES NORTHEAST OF COLORADO CITY...MOVING SOUTHWEST AT 10 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE. HEAVY RAINFALL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH THIS LINE OF STORMS. LOCATIONS IMPACTED INCLUDE... HILDALE AND CORAL PINK SAND DUNES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL MAY ACCUMULATE ON AREA ROADS RESULTING IN DANGEROUS TRAVEL CONDITIONS. && LAT...LON 3717 11284 3705 11269 3700 11276 3700 11306 TIME...MOT...LOC 0002Z 047DEG 10KT 3705 11284 MPS
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:15 PM MDT | Special Weather Statement | SLC | Kane | 45 min |
Nearby
Special Weather Statements in Utah, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.